MAUDE Adverse Event Report: EXACTECH, INC. COCR FEM HEAD 36MM +3.5 OFFSET 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. COCR FEM HEAD 36MM +3.5 OFFSET 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number COCR FEM HEAD 36MM +3.5 OFFSET 12/14
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: wedge plasma x/o sz 5 (cat# 188-01-05 / serial# (b)(4)).The evaluation noted that revision reported was likely the result of either under sizing the femoral stem for the patients anatomy/femoral bone or insufficient bony support for the implant, possibly due to a patient-related condition, which led to femoral stem subsidence.However, this cannot be confirmed as the explants were not available for evaluation and x-ray images were not provided.The most probable root cause associated with the reported event of "femoral stem subsidence" is associated with a femoral stem that subsides into the prepared femoral canal further than expected.This can occur during implantation or post-operatively.
 
Event or Problem Description
Approximately 3 mos.Postop the initial implant, this (b)(6) y/o patients original tapered wedge stem subsided so a revision right hip surgery was needed.The surgeon removed the alteon tapered press fit stem and cocr head were removed and a new nv cemented plus stem size 13, 13mm cemented stem centralizer, and new cocr 36mm +0 offset was implanted.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation due to the hospital policy.

Brand Name
COCR FEM HEAD 36MM +3.5 OFFSET 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11761522
Report Number1038671-2021-00209
Device Sequence Number17268908
Product Code JDI
UDI-Device Identifier10885862250940
UDI-Public10885862250940
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model NumberCOCR FEM HEAD 36MM +3.5 OFFSET 12/14
Device Catalogue Number142-36-03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age81 YR
Patient Weight57